1 minute reading time (79 words)

A population-based study on the association between statin use and sudden sensorineural hearing loss.

Statin use may facilitate the onset of hearing loss in an individual.

​This study assessed if statin therapy can put an individual at high risk of suffering from hearing loss. Researchers analyzed clinical information obtained from the Taiwan Longitudinal Health Insurance Database. 

Researchers observed that people who took statins had greater chances of suffering from sensorineural hearing loss than non-users of this cholesterol-lowering drug. This study provides evidence that previous use of statins can induce hearing loss in an individual.

Research Summary Information

  • 2015
  • Chung SD, Chen CH, Hung SH, Lin HC, Wang LH.
  • Division of Urology, Department of Surgery, Far Eastern Memorial Hospital, New Taipei City, Taiwan Sleep Research Center, Taipei Medical University Hospital, Taipei, Taiwan. Department of Thoracic Surgery, Mackay Memorial Hospital, Taipei, Taiwan Mackay Junior College of Medicine, Nursing, and Management, Taipei, Taiwan. Department of Otolaryngology, Taipei Medical University Hospital, Taipei, Taiwan. School of Health Care Administration, Taipei Medical University, Taipei, Taiwan. School of Pharmacy, Taipei Medical University, Taipei, Taiwan Department of Pharmacy, Taipei Medical University Hospital, Taipei, Taiwan shiuan@tmu.edu.tw.
  • Yes, Free full text of study was found:
Herpes zoster is associated with prior statin use:...
Statins can increase the risk of herpes zoster inf...

Related Posts

 

Comments (0)

Rated 0 out of 5 based on 0 voters
There are no comments posted here yet

Leave your comments

  1. Posting comment as a guest. Sign up or login to your account.
Rate this post:
Attachments (0 / 3)
Share Your Location